Feeling off balance

I have been taking 25mcg Levo for just over 2 weeks. Last couple of days have felt abit dizzy and off balance (sensation of carrying on when stopped) and pressure in my head. Also feeling abit sick. Is this possibly under or over medication? This all happens in the few hours just after I take Levo and then settles.

I have Hashi's.

Last bloods:

TSH 2.94 (0.3-3.94)

FT4 10.3 (12.3-??)

FT3 3.8 (3.7-??)

TPO >600

I know my Free's were low + TSH 'normal' but given trial of T4. Have abit more energy, joints still ache but now concerned as this off balance feeling is new and horrible!

6 Replies

oldestnewest
  • It could be that your 25mcg levo is too low for you. Even although it's a trial 50mcg may have been better.

    If you think you could be sensitive to fillers/binders, you could try taking an anti-histamine 1 hour before your medication and if you have no reaction when you take levo tell your GP and he will have to source either another manufacturer of levo and nowadays there are fewer of them. There is also a synthetic liquid levo which he may prescribe:-

    thyroiduk.org.uk/tuk/treatm...

    This is an excerpt and go to the date November 20, 2002 to read answer:-

    It's possible that the paltry amount of T4 you’re taking, by lowering your TSH level, has reduced your thyroid gland’s release of T4 and T3. The T4 you're taking may be far too little to compensate for your thyroid gland’s reduced thyroid hormone output. As a result, the small dose of T4 you’re taking may actually be worsening some harmful effects of your hypothyroidism. The Physician’s Desk Reference contains an important statement largely ignored by conventional doctors: "Inadequate doses of Synthroid [and by extension, any other brand of T4] may produce or fail to resolved symptoms of hypothyroidism."[1,p.1500] (Italics mine.) Doctors currently restricting their hypothyroid patients to small doses of T4 would do well by their patients to read and seriously consider the implications of this quote.

    web.archive.org/web/2010103...

  • I should be surprised if you are over medicated given your results. Are you meant to be increasing at some point or is this all your GP told you to do? Have you had all the usual suspects checked that you have probably read about here, i.e. serum iron, ferritin, B12, folate and Vit D? Low iron is common and may cause the dizziness. Otherwise it may be just a temporary reaction to Levo, whilst your body gets used to it. I hope someone who has suffered with it may answer your post.

  • Also hearing my heart beat in my ears today :(

  • You could try taking your levothyroxine at bedtime and see if that helps you, given that your vertigo/nausea lasts a couple of hours and then settles down. You have to remember to not eat anything for the 2 hrs before bedtime dosing, and drink only water in that same 2 hr period.

    I agree you're unlikely to be overmedicated. It's a very confusing medical condition to get to grips with, lots of trial and error involved, Good luck : )

  • I had this. A slow, heavy heartbeat in my ears. It didn't last long, and both that and the dizziness went when I started taking a higher dose (I am now on 75mcg). When I ran out of the pills for 2 or 3 days the poor balance came back with a vengeance - exactly as if I had drunk half a bottle of wine on an empty stomach. It was worst first thing in the morning. I got tinnitus too. As soon as I was properly medicated again all those symptoms went away. Apparently when you first start taking Thyroxine your poor tired thyroid sometimes takes a break - works less well than it did before the medication started doing it's job. So you can start to feel worse. I am convinced you will need more Thyroxine when you see the doctor next (should be in 4-6 weeks). Make sure to get your blood test done first thing in the morning and don't take your Thyroxine for 24 hours before the test.

  • I have have also recently been prescribed levo 25mg (since Jan 14) and I initially had similar symptoms. I went back to the GP and changed the brand of levo and now feel fine. So not sure whether it was my body getting used to the medication or the brand of levo. I personally would go back to the GP and get yourself checked out especially hearing heart beat in ears. I got the distinct impression from my GP that if your TSH is under 4 they will leave you on whatever medication level "because it's working" and I have never been able to get a copy of my full bloods including ferritin, B12, Vit D and I have seen 4 different GP's in my London practise. They always give me part of my results but never a complete set even though I know I am entitled to them.

    If it wasn't for this site I wouldn't know to supplement with Vit D and selenium. Someone on this site once told me that the blood numbers are important but the most important thing is how you feel. If you don't feel right after trying what others have suggested (taking levo at different time) go back to your GP. Good luck.

You may also like...